Duloxetine for pain relief.

Home Forums General Duloxetine for pain relief.

Viewing 15 posts - 1 through 15 (of 18 total)
  • Author
    Posts
  • #47856
    Spursboy
    Participant

    I have had severe back pain for 5/6 years now, have had various injections and spine surgery but no relief and slowly over the past year been trying various pain killing medication, still no relief and the GP has now put me on Duloxetine 60mg which he says is the last option he can offer.
    Has anyone tried this for pain relief and did it help?

    #47858
    nikki
    Participant

    Hi, my GP has recently put me on this medication too. She started me on 30mg which at first did help but it didn’t last long so she increased it to 60mg and that not really working for me either. I asked to be put on this as I was previously on 2700mg of gabapentin daily and I put on 3 stone in weight so I hoped a change in medication would help me lose some, but no such luck. I’m not sure if you have started taking this yet but I felt quite sick for the first few days of starting.

    I really hope this helps you get some relief, like you this was my last hope there is nothing else I can have so I just have to deal with the pain. Stay strong.

    #47859
    Spursboy
    Participant

    Thanks for your reply Nikki.

    Sounds a familiar tale to me, I have recently been on 2700mg of Gabapentin, but did not help.

    Will see how the Duloxetine goes, thanks for the warning about feeling sick, as you say stay strong.

    Take care.

    #47860
    Raphael
    Participant

    I have had an autoimmune painful neuropathy for many, many years and many drugs. I use Duragesic (fentanyl) patches as my base and since changing to Duloxetine, first 30mg daily and a month later to 60mg daily. I am in the best “pain state” for many years. Not gone, but I can live with it. I top up with Paracetamol or Tramal as needed.
    Definitely worth a try. It is a guessing game.

    #47888
    Spursboy
    Participant

    Five days of Duloxetine 600mg, think there might be a slight improvement in my back pain or it could be one of my better pain days, hoping anyway.
    Not so keen on the side effects muzzy head, stomach pain, restlessness, sweating, trembling or shaking, dizziness.

    #47889
    Raphael
    Participant

    I hope you made a typo? You should be on Duloxetine 60mgm daily NOT 600!

    These drugs work slowly and you will get maximum effect at about 6 weeks, so do not be too impatient, but it sounds hopeful!

    All the best
    Raphael

    #47890
    Spursboy
    Participant

    Hi Raphael,

    Oop’s sorry it’s my age 60mg it is, dread to think the side effects of 600mg.

    #47891
    Raphael
    Participant

    You probably should be on 30mg for 3-4 weeks then increase to 60mgm! Then there will be less side effects. Check with your doctor!

    #47908
    Spursboy
    Participant

    Just spoken to my GP as I now have severe stomach cramps and had no sleep last night whatsoever, suggest I try to keep going and use Buscopan Cramps for the pain, will give that a try.

    #47909
    Lc
    Participant

    Hi Spursboy, the trouble with chronic persistent pain is. there is two types, nerve pain and musculoskeletal pain,I take it you have both,but nerve pain with what your taken .and there is numerous drugs, it is finding the right one for you to control the nerve pain as best as possible.it is a fine balance meds and side effects, so you can still function, I can only take Amitryptyline as the rest I have adverse reactions or did not work,or could not tolerate. I still get some break through nerve pain now and then, so just up it by 10mg for a week or so until I get over the worse of it, then come back down to my normal dose, and also use a Tens more, during this time which helps mask the pain.rather than keep upping the drugs. the other types of pain I only use naproxen and cocodamol but keep to a minimum as I can so when I need it I just max out on it,It does not take my pain away but helps a little, to get me over the worse,(No amount or how strong they are will not take the pain completely away). then come back down again to my min. the trouble with opiates is your body get used to it over the years, you find you end up taking stronger and stronger stuff till you cant function properly or end up addicted. this is why after the years I have been like the way I am come off all the strong stuff and kept to a minimum that I can deal with ,then just use them to a maximum doses, to get over the flare ups, and use all the things I have learnt for coping and alternative methods to deal and cope ect, chronic pain is complicated, and involves many aspects other than physical pain. This is why the majority of GP’s don’t get it and just dish out pills, you need different specialists to help you like you get through, with a good pain clinic. as you are finding out you take one med and need something else because it causes side effects , till you end up rattling like a smartie tube. anyway I hope that you find this is the drug for you and it lowers your pain so you can cope a bit better.let us know how you get on. take care and best wishes, Lee

    #47910
    Spursboy
    Participant

    Hi Lee,
    Thanks for your reply, seems to me that you have hit the nail on the head, it’s a matter of trial and error, I’m beginning to feel like the smartie tube at the moment!
    Will let you know in a couple more weeks how things are going, Roy.

    #47917
    Raphael
    Participant

    Try getting Omeprazole for your stomach. Your Naproxen may be the cause of that. Thais grouping of drugs is not that good for neuropathy. Unfortunately the paracetamol with codeine or often without if possible, otherwise you are back to opioids. Tramadol next step.
    Getting your mind over it is important.
    Look up the Pain Toolkit.

    #47918
    Spursboy
    Participant

    GP has tried Tramadol but unfortunately it had no effect.

    #47935
    Spursboy
    Participant

    5 weeks in, might be slight improvement in the pain, but the side effects of theses pills are awful, messed up stomach, hot sweats and feel so anxious and irritable.
    So I am coming off them SLOWLY, rather be as I was and just cope with the pain than feeling so bad all the time.

    #47936
    Raphael
    Participant

    Looks like you have a PROBLEM. Back to Pain Clinic, Physiotherapy Pilates and finally see a Cognitive Behavioural Therapist to help you to live with chronic pain. Get the “Pain Toolkit” google it.

Viewing 15 posts - 1 through 15 (of 18 total)
  • You must be logged in to reply to this topic.